Why can't I tolerate medication?

Messages
34
Likes
32
Hello. I'm trying to find out why I can't tolerate medication anymore. 5 years ago (when I was 35yrs old) I had chemotherapy for breast cancer. A year before that I was in hospital with severe measles. 5 years on I still have severe fatigue. It's not really normal to have such severe bedbound fatigue from chemotherapy still, so I don't know what the chemo drugs have done to me.
Basically over the years I've tried a number of medications to try and help (some of them for anxiety because I obviously feel anxious about what's happened to me)
The same thing happens when I try and take medications. Much worse fatigue, aches & pain in the body, louder ringing in the ears. The worst thing is weakness in my body - I can barely walk and feel so faint like I might collapse. It's gets so extreme that I can no longer look after myself, so I stop the drugs.
These drugs include low dose naltrexone, pregabalin, Bisoprolol, citalopram, mirtzapine and even home grown kefir (a probiotic). Even when I stop them it takes months to recover.
I never want to try another drug again but I would just like to know if anyone knows the medical reason why I get such a terrible reaction?? I realise drugs can have side effects but these definately aren't normal side effects.
If I knew why I had this terrible reaction it might be a clue as to what the chemotherapy has done to me.
If anyone has any ideas I would love to hear from them. Much appreciated.
Many thanks
 
Messages
2,471
Likes
6,530
I never want to try another drug again but I would just like to know if anyone knows the medical reason why I get such a terrible reaction??
I've had intense adverse reactions to commonly prescribed drugs....my generally view therefore is I can rarely take most stuff they might want to prescribe. I don't know why.

So I am quite hesitant to try new things. I have some new pill that I am still afraid to try....I have it right here. I promised the Doctor I would try it: three months ago! (Provigil). I just cannot imagine being more AWAKE while still experiencing all these symptoms. And what if it makes it harder to go to sleep? (EGAD WE HATE THAT).

The chinese herbs don't give me problems...so I stick with that mostly.
 

Judee

Senior Member
Messages
912
Likes
2,297
Location
Great Lakes
I have such a fear of medications because I react so strongly to them. I take microdoses (except with antibiotics) which one doctor told me does not work but for me it does. Everyone is different. Why can't they realize that?

I too prefer the herbs. They seem to work more gently--much less jarring when I take them but again, I usually take a lower dose than the bottle recommends.

My mom is on 1/8 of a pill of .1mg of Clonidine for high BP when needed. My sister was with her the other day and was shocked that such a small dose works but it does. When my mom has heart arrhymias I give her a tiny pinch of taurine (maybe 15-20 grains of the powder on the spoon) and usually within 5 minutes her heart rhythms even out.

I'm guessing that the chemo may have turned some genetic switches on (or off) in you making you more sensitive now.

We have MCS (Multiple Chemical Sensitivities) too. Do you experience that as well?
 
Messages
34
Likes
32
No, as far as I know I don't have MCS.

Thank you for your responses. Its interesting to know that I'm not the only one experiencing these bad reactions to medications!